Cocaine-associated lower limb ischemia.

Hdl Handle:
http://hdl.handle.net/10147/136771
Title:
Cocaine-associated lower limb ischemia.
Authors:
Collins, Chris G; Seoighe, Deirdre; Ireland, Adrian; Bouchier-Hayes, David; McGrath, Frank
Affiliation:
Department of Vascular Surgery, Beaumont Hospital, Dublin, Ireland.
Citation:
Cocaine-associated lower limb ischemia., 16 (5):297-9 Vascular
Journal:
Vascular
Issue Date:
25-Jul-2011
URI:
http://hdl.handle.net/10147/136771
PubMed ID:
19238875
Additional Links:
http://www.ncbi.nlm.nih.gov/pubmed/19238875
Abstract:
Cocaine-associated thrombosis has been reported in the literature with reports of vascular injuries to cardiac, pulmonary, intestinal, placental, and musculoskeletal vessels; however, injury of the pedal vessels is rare. We report on a 31-year-old man who presented 2 months following a cocaine binge with limb-threatening ischemia without an otherwise identifiable embolic source. Angiography confirmed extensive occlusive disease of the tibioperoneal vessels. The patient improved following therapy with heparin and a prostacyclin analogue. Cocaine-induced thrombosis should be considered in patients presenting with acute arterial insufficiency in the lower limb without any other identifiable cause.
Item Type:
Article
Language:
en
MeSH:
Adult; Cocaine-Related Disorders; Humans; Iloprost; Intermittent Claudication; Ischemia; Lower Extremity; Male; Vasodilator Agents
ISSN:
1708-5381

Full metadata record

DC FieldValue Language
dc.contributor.authorCollins, Chris Gen
dc.contributor.authorSeoighe, Deirdreen
dc.contributor.authorIreland, Adrianen
dc.contributor.authorBouchier-Hayes, Daviden
dc.contributor.authorMcGrath, Franken
dc.date.accessioned2011-07-25T08:29:42Z-
dc.date.available2011-07-25T08:29:42Z-
dc.date.issued2011-07-25T08:29:42Z-
dc.identifier.citationCocaine-associated lower limb ischemia., 16 (5):297-9 Vascularen
dc.identifier.issn1708-5381-
dc.identifier.pmid19238875-
dc.identifier.urihttp://hdl.handle.net/10147/136771-
dc.description.abstractCocaine-associated thrombosis has been reported in the literature with reports of vascular injuries to cardiac, pulmonary, intestinal, placental, and musculoskeletal vessels; however, injury of the pedal vessels is rare. We report on a 31-year-old man who presented 2 months following a cocaine binge with limb-threatening ischemia without an otherwise identifiable embolic source. Angiography confirmed extensive occlusive disease of the tibioperoneal vessels. The patient improved following therapy with heparin and a prostacyclin analogue. Cocaine-induced thrombosis should be considered in patients presenting with acute arterial insufficiency in the lower limb without any other identifiable cause.-
dc.language.isoenen
dc.relation.urlhttp://www.ncbi.nlm.nih.gov/pubmed/19238875en
dc.subject.meshAdult-
dc.subject.meshCocaine-Related Disorders-
dc.subject.meshHumans-
dc.subject.meshIloprost-
dc.subject.meshIntermittent Claudication-
dc.subject.meshIschemia-
dc.subject.meshLower Extremity-
dc.subject.meshMale-
dc.subject.meshVasodilator Agents-
dc.titleCocaine-associated lower limb ischemia.en
dc.typeArticleen
dc.contributor.departmentDepartment of Vascular Surgery, Beaumont Hospital, Dublin, Ireland.en
dc.identifier.journalVascularen
dc.description.provinceLeinster-

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.